Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


OUT of Gas!!!
Jun 16, 2003

Hello Dr.Bob, First I would like to say thank you for being here!! 1 month ago I expressed my concern to my doc about the fatigue and low sex drive I have been battling. He said my testosterone was only slightly low and suggested I try Oxandrin. I have put on 19 lbs, and Mr.Happy is back but I still feel very tired all the time. I am working out 2-3times perweek,eating good etc.etc. Any suggestions??What's next? All my lab's are good VL 97, CD4 421, HCV VL 850,000.Med's Viread,Viramune,Epivir, and Oxandrin. I am just very tired of being tired all the time!!!Any of your time would be greatly appreciated.

Thank You, Rich

Response from Dr. Frascino

Hello Rich,

A couple of thoughts come to mind. First off, Oxandrin is primarily an anabolic steroid (muscle building). It can be very effective in treating HIV wasting. Your 19-pound weight gain is testament to that! However, Oxandrin does not have a lot of androgenic (male hormone) potency. Thats why it can be used in women as well as men. It could be that your testosterone is still not where it should be, even though Mr. Happy is once again winking his one eye! Have your doctor check your "free" testosterone level to see if testosterone supplementation is needed in addition to your oxandrin (or perhaps in place of it, as testosterone has both anabolic and androgenic properties).

Next, your Hep C viral load is 850,000. How are your liver enzymes? Elevated liver enzymes would indicate the liver isnt functioning as well as it should. Have you had a liver biopsy to check for inflammation and/or scaring?

Aside from these 2 causes of fatigue, other common causes would include:

1. Depression 2. Unrecognized infection 3. Drug side effects 4. Psychological causes anxiety, stress, depression, etc.

Check these possibilities out with your HIV specialist and write back if youre still having difficulties, OK?

Good luck.

Dr. Bob


Previous
Need energy booster.
Next
sex on HIV

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement